Page 1 of 2 12 LastLast
Results 1 to 20 of 23
  1.    #1  
    Yes, doc called with my test results, one of the meds caused hyponatremia, which explains a lot of the symptoms I've been having, so she had to adjust them. Go figure!
    Sent from my favorite gadget!
  2. sweaner's Avatar
    Posts
    161 Posts
    Global Posts
    249 Global Posts
    #2  
    Medicine causes side effects? Who would have known?
  3. Balzak's Avatar
    Posts
    79 Posts
    Global Posts
    131 Global Posts
    #3  
    Quote Originally Posted by sweaner View Post
    Medicine causes side effects? Who would have known?
    Im still trying to get over the "leakage" from my low fat chips...
  4.    #4  
    Quote Originally Posted by sweaner View Post
    Medicine causes side effects? Who would have known?
    Duh! If it was a side effect it would not be a surprise or a problem, because it would wear off as your body gets used to it.
    Sent from my favorite gadget!
  5.    #5  
    Quote Originally Posted by Balzak View Post
    Im still trying to get over the "leakage" from my low fat chips...
    Now that is an example of a side effect!
    Sent from my favorite gadget!
  6. #6  
    Quote Originally Posted by Balzak View Post
    Im still trying to get over the "leakage" from my low fat chips...
    That Olean stuff is known to have that effect LOL
  7.    #7  
    Quote Originally Posted by NachoB View Post
    That Olean stuff is known to have that effect LOL
    Yes and that's why most people hate it! Gets kind of messy!
    Sent from my favorite gadget!
  8. #8  
    Never bothered me. Maybe cuz I was breastfed?!?
  9.    #9  
    Quote Originally Posted by NachoB View Post
    Never bothered me. Maybe cuz I was breastfed?!?
    ROFL! Yes, I'm sure that's it!
    Sent from my favorite gadget!
  10. Balzak's Avatar
    Posts
    79 Posts
    Global Posts
    131 Global Posts
    #10  
    Maybe they should call the Olean factor the "slide effect"
  11.    #11  
    Quote Originally Posted by Balzak View Post
    Maybe they should call the Olean factor the "slide effect"
    I work for a prescription drug information site, I sooooo wish I could use this there! LMAO
    Sent from my favorite gadget!
  12. #12  
    Hmmm I'm going with hydrochlorothiazide. Did I get it?
  13.    #13  
    Right class, it is a diuretic, but wrong med, it was Chlorthalidone.
    Sent from my favorite gadget!
  14. #14  
    Sooooo close. Shoulda just said thiazide diuretic. haha
  15.    #15  
    But it's not, it's a Thalidone diuretic! LOL

    The Thiazides don't tend to do anything for me.
    Sent from my favorite gadget!
  16.    #16  
    But basically, they jumped the gun and had me on too high of a dose, along with Spironolactone.
    Sent from my favorite gadget!
  17. #17  
    Hmm thought it was a thiazide. That's what it says in my epocrates. Never heard of it before until you brought it up.

    Anyways, that's crazy. I wonder why they put you on such as high dose of chlorthalidone to begin with. I'd rather you start on it at a lower dose without spironolactone and have you gradually increase the dose of that, then if your hypertension was still not under control, begin spironolactone. Looks like your doc was being too aggressive... or maybe you were on different diuretic + spironolactone prior to your current drug regimen and decided to switch you to chlorthalidone because you were maxing out your dosage of that and it wasn't doing anything for you. It's kinda fun guessing your medical history. haha Glad your doc decresed your dosage.
  18.    #18  
    They are related medications, but it branches off to a different type to work differently! There was a good reason they started me on such a high dosage.
    Sent from my favorite gadget!
  19.    #19  
    And just because I like to be a precise PIA, I'll add for clarity that the Chlorthalidone is listed by FDA as a Thiazide-like diuretic.
    Sent from my favorite gadget!
  20. #20  
    Chlorthalidone is a thiazide diuretic. It was one of the first ones developed and was used in a number of early trials. It has a longer duration of action than HCTZ and is more likely to cause hyponatremia, which is one reason it isn't used as much anymore. Since you're taking multiple meds, and I know a little about your history, the use of diuretic is not likely to provide significant hypertensive control, but rather offset the fluid-retaining effect of other antihypertensives, and the spironolactone will decrease the potassium-wasting effect of the diuretic and also counteract the effect of aldosterone. Anyway, the selection of multiple drug regimens in drug-resistant hypertension is very complex and frequently requires many changes....but I suspect you're already figured that out.

    You might find this interesting:

    http://hyper.ahajournals.org/cgi/content/short/43/1/4
Page 1 of 2 12 LastLast

Posting Permissions